Hail, Cotton
- When
- June 7, 7:04 PM CST
- Where
- Cotton County, 6.08 mi ESE of Taylor
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.140, -98.230
Following the overnight storms on the 6th, a cold front swept south to near the Red River, stalling across north Texas. By the evening of the 7th, the front was slowly lifting northward as a warm front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Following the overnight storms on the 6th, a cold front swept south to near the Red River, stalling across north Texas. By the evening of the 7th, the front was slowly lifting northward as a warm front. During the evening hours and overnight, scattered elevated thunderstorms developed across southern Oklahoma. As these storms merged into a complex that moved along the front, sporadic severe hail and wind occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 5:10 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT SAT JUN 7 2014
.AVIATION...
OUTFLOW BOUNDARY HAS PUSHED SOUTH OF ALL SITES THIS EVENING. GENLY
VFR CONDITIONS EARLY THIS EVENING WITH A FEW HIGH BASED SHOWERS
AROUND. STILL EXPECT TSTMS OVER THE HIGH PLAINS TO EVENTUALLY
ORGANIZE AND MOVE SE TOWARD THE AREA OVERNIGHT ALTHOUGH THE EXACT
EVOLUTION OF THIS IS STILL UNCERTAIN. WILL TREND TOWARD THE TIMING
OF HIGH RES MODELS FOR TEMPO TSRA GROUPS LATER TONIGHT. A PERIOD OF
MORE WIDEPSREAD MVFR/IFR CIGS EXPECTED TOWARD SUNRISE THROUGH THE
THE EARLY MORNING BEFORE VFR CONDITIONS RETURN LATER SUNDAY.
&&
.PREV DISCUSSION.. /ISSUED 250 PM CDT SAT JUN 7 2014/
.DISCUSSION...
CONT TO DEAL WITH THE POTENTIAL FOR MULTIPLE ROUNDS OF
AFTN/EVENING SHOWERS/THUNDERSTORMS AND OVERNIGHT MCS IMPACTS. THIS
WILL LIKELY CONT FOR THE NEXT TWO... POSSIBLY THREE DAYS... UNTIL
UPPER LOW SWINGS OUT ACROSS THE AREA ON TUESDAY.
FOCUS FOR STORMS THIS AFTN... EXPECTED TO BE RESIDUAL OUTFLOW/SFC
FRONT LOCATED ACROSS SOUTHERN OKLAHOMA INTO WESTERN NORTH TEXAS.
SUFFICIENT INSTABILITY EXISTS FOR SEVERE STORMS WITH LARGE HAIL
AND GUSTY WINDS THE PRIMARY THREATS ALONG WITH VERY HEAVY
RAINFALL. STILL EXPECT ADDITIONAL DEVELOPMENT TO OCCUR TO OUR WEST
ACROSS THE HIGH PLAINS OF SOUTHEAST COLORADO... EASTERN NEW MEXICO
AND THE OK/TX PANHANDLES. THIS WILL CONGEAL INTO ANOTHER MCS THAT
LOOKS TO MAINLY AFFECT THE SOUTHERN HALF OF OKLAHOMA AND NORTH
TEXAS OVERNIGHT TONIGHT. WILL LIKELY DO IT ALL AGAIN SUNDAY AFTN
AND SUNDAY NIGHT.
HAVE GONE AHEAD AND EXPANDED THE FLASH FLOOD WATCH BOTH IN TIME
AND AREA. HAVE INCLUDED MUCH OF SOUTHERN OK AND ALL OF WESTERN
NORTH TEXAS THROUGH THE DAY ON MONDAY. DO THINK THAT NORTHERN
OKLAHOMA MAY SEE A QUIET NIGHT TONIGHT BEFORE MORE SIGNIFICANT
RAINS OCCUR SUNDAY NIGHT AND MONDAY. SO WILL KEEP THE WATCH GOING
THERE AND NOT HAVE TO REISSUE FOR THAT AREA AFTER TONIGHT. STILL
APPEARS THAT MANY LOCATIONS COULD SEE UPWARDS OF 3 TO 5 INCHES OF
RAIN BY THE TIME TUESDAY ROLLS AROUND.
MANY OF THE MODELS DO SHOW THE POTENTIAL FOR ONE LAST MCS
AFFECTING PARTS OF THE AREA WED NIGHT EARLY THURSDAY BEFORE UPPER
RIDGE BUILDS NORTHEAST OVER THE AREA. THIS WILL LIMIT RAIN CHANCES
BY THE END OF THE WEEK
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 81 67 80 / 70 40 70 60
HOBART OK 67 83 65 82 / 70 40 70 30
WICHITA FALLS TX 68 87 68 85 / 70 40 70 40
GAGE OK 63 78 62 80 / 50 30 60 30
PONCA CITY OK 65 78 65 79 / 40 40 70 70
DURANT OK 69 86 68 82 / 70 60 70 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR OKZ004>042-044>046-
050.
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ083>090.
&&
23/30HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT SAT JUN 7 2014 OKZ004>048-050>052-TXZ083>090-081100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND TONIGHT. LOCATION... THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM WOODWARD TO ENID TO STILLWATER. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 5 PM THROUGH EARLY SUNDAY MORNING. IMPACTS... DAMAGING WIND GUSTS 60 TO 70 MPH LARGE HAIL UP TO THE SIZE OF PING PONG BALLS HEAVY RAINFALL MAY RESULT IN SOME FLOODING DISCUSSION... MODERATE INSTABILITY WILL BE IN PLACE THIS AFTERNOON...WITH TEMPERATURES IN THE 80S AND LOWER 90S. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND INTO THE EARLY EVENING...ALONG AN OUTFLOW BOUNDARY IN CENTRAL OKLAHOMA. ADDITIONAL STORMS IN THE HIGH PLAINS ARE EXPECTED TO EXPAND DURING THE AFTERNOON...THEN MERGE INTO A STORM COMPLEX THAT WILL MOVE EAST INTO SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS EVENING AND OVERNIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS...ALONG WITH HEAVY RAINFALL...WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON AND NIGHT...MAINLY ACROSS THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES WILL DECREASE AFTER MONDAY BUT CONTINUE THROUGH THE WORK WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT SAT JUN 7 2014
OKZ031-032-072045-
SEMINOLE OK-HUGHES OK-
321 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEMINOLE AND
SOUTHWESTERN HUGHES COUNTIES UNTIL 345 PM CDT...
AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF FRANCIS...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3487 9641 3493 9641 3490 9642 3491 9648
3488 9651 3489 9655 3492 9656 3490 9661
3491 9666 3494 9668 3492 9673 3503 9673
3511 9639 3486 9635
TIME...MOT...LOC 2019Z 264DEG 13KT 3496 9663The Altus AFB radar (KFDR), 73 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
14 hail, 8 thunderstorm wind, 2 flood. Local standard time, as filed.
In addition to the hail, wind gusts to 50 mph were also reported.
Estimated 70 mph winds. No damage information was provided.
Numerous trees and power lines downed. Power supply out at Pauls Valley.
Over a foot of water reported on streets in downtown Pauls Valley. Several cars stalled in the deep waters.
Estimated 60 mph wind gusts. No damage information was provided.
Wind gusts over 70 mph estimated at Altus. No damage information was provided.
Highway 62/Broadway street in Altus flooded. No damage information was provided.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527905, 527907, 527908, 527909, 527910, 527911, 527912, 527913, 527915, 527916, 527917, 527919, 527920, 527921, 527922, 527923, 527924, 527925, 527931, 527926, 527927, 527928, 527929, 527930.